I have been on Levo for six months now and my last set of results were TSH around 2 for a low-end-of-the-range T4 while taking 87.5 of Levo. (I am a LOT better than in November when I had a TSH around 7 and an under range T4.)
However, I can't stay on the 87.5 dose as I get palpitations. This has already been reduced from 100. I am now on 75 and I get around 4/5 heart thumps per day, whereas when I was on 87.5 I was getting loads, and lying down at night was terrible, I couldn't sleep for continual palpitations. I have split the dose to 25mcg 3 times a day each taken 4hrs after eating and 30mins before a meal where possible. I seem to tolerate this better than all in one go.
1. I don't think these palpitations are a sign of hyperthyroidism as I still have hypo symptoms, ie cold at night, tired, stiff joints - but all of which are improved. (I no longer have itchy skin and I am no longer completely freezing at night.) But then why do they happen? How common is this? It's not a racing heart, just irregular beats, thuds, "turning over" type stuff and it can be constant.
2. Does anyone know of any facts about heart issues being related to brand? I am not very sensitive to these things, and I can always tolerate all different brands of other medicine.
3. My theory is that it is too much T4 floating about at once, basically waiting to be converted - hence splitting into three doses. Does anyone know anything about this?
4. Finally, has anyone else had this and managed to solve the problem and get back up to the prescribed dose (in my case, 100)
Thank you for any help!